Skip to content

Advertisement

  • Meeting abstract
  • Open Access

Low albuminemia on vasospasm following subarachinoid hemorrhage (SAH)

  • 1,
  • 1,
  • 1,
  • 1,
  • 2,
  • 2 and
  • 2
Critical Care19982 (Suppl 1) :P067

https://doi.org/10.1186/cc197

  • Published:

Keywords

  • Public Health
  • Albumin
  • Serum Albumin
  • Angiotensin
  • Emergency Medicine

Introduction

The aim of this study was to determine the mechanism of low albuminemia on vasospasm following subarachnoid hemorrhage (SAH).

Patients and methods

We evaluated the changes in serum and urinary NAG, and renin-angiotensin substances (RAS) [plasma renin activity (PRA), angiotensin I and II] on day 1, 3, 7 and 14 following SAH. The subjects were 43 patients with SAH, who were classified as Group 1 [vasospasm (+)] and Group 2 [vasospasm (-)] according to the angiography findings between days 5 to 7 after the clipping operation. We performed hypervolemic and hypertensive therapy from day 3 to prevent vasospasm.

Results

We observed a significant decrease in serum albumin, and an increase in urine albumin and NAG in both groups from day 3, and a significantly higher amount of urinary albumin and NAG in Group 1 in comparison with data in Group 2. We also observed a significant increase of PRA and angiotensin I in both groups from day 3, and a significantly higher amount was observed in Group 1 than in Group 2. A significant increase in angiotensin II was observed in both groups on day 3, but we did not observe any significant difference between the two groups. All the RAS data was within the normal range.

Conclusions

An increase in renal concentrations of NAG is recognized as renal tubular dysfunction in vasospasm Group 1. We concluded that higher concentrations of urinary albumin related to renal tubular dysfunction is one of the causes of low albuminemia on vasospasm.

Authors’ Affiliations

(1)
Department of Anesthesiology, Hachioji Medical Center of Tokyo Medical College, Japan
(2)
Department of Neurosurgery, Hachioji Medical Center of Tokyo Medical College, Japan

Copyright

Advertisement